Flood, Western Ocean
- When
- September 29, 7:15 PM EST to 9:45 PM EST
- Where
- Western Ocean forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
The remnants of Hurricane Jeanne interacting with two frontal boundaries in the region caused heavy downpours to occur during the late afternoon and throughout the evening of the 28th. Doppler Radar storm total estimates ranged from 1 inch in the southern part of the county to around 5 inches in the northern part of the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The remnants of Hurricane Jeanne interacting with two frontal boundaries in the region caused heavy downpours to occur during the late afternoon and throughout the evening of the 28th. Doppler Radar storm total estimates ranged from 1 inch in the southern part of the county to around 5 inches in the northern part of the county. This caused poor drainage and eventually minor flooding along the North Branch of the Metedeconk Creek. The North Branch of the Metedeconk Creek at Lakewood was above its 7 foot flood stage from 815 p.m. EDT through 1045 p.m. EDT on the 29th. It crested at 7.03 feet at 9 p.m. EDT. Storm totals included 5.16 inches in Point Pleasant, 2.47 inches in Lakehurst, 1.41 inches in Barnegat and 0.72 inches at Brant Beach. The remnants of Hurricane Jeanne tracked across Georgia and North Carolina and then northeast across the central Delmarva Peninsula and extreme southern New Jersey. A frontal boundary that passed through the region of the 26th stalled offshore and came back as a warm front on the 28th. This front stalled close to the Interstate 95 corridor. The remnants of Jeanne tracked along this frontal boundary. At the same time a cold front approaching from the Saint Lawrence Valley on the morning of the 28th helped wring the tropical moisture over the area even further.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 29, 7:15 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 815 PM EDT WED SEP 29 2004 .UPDATE... SATELLITE IMAGES SHOW THAT THE CLOUDS HAVE BEGUN TO THIN OUT A BIT OVER NORTHEAST PA AND SOME BREAKS ALSO NOTED NEAR THE PA/MD STATE LINE. SPRINKLES HAVE BEEN REPORTED ACROSS EASTERN MD, DELAWARE AND NEAR KPHL. SHORTWAVE OVER LAKE ERIE IS BEGINNING TO CAUSE CLOUDS TO THICKEN AND INCREASE IN COVERAGE ACROSS WRN PA AND THEY SHOULD OVERSPREAD OUR FCST AREA AFTER MIDNIGHT. THE 18Z MESOETA MODEL DEPICTS A POTENT SHORT WAVE ROTATING THROUGH WRN PA TONIGHT AND INTO EASTER PA THURSDAY AFTERNOON. IT PRODUCES A BATCH OF RAIN WHICH OVERSPREADS THE FORECAST AREA TOWARDS MORNING. REGIONAL RADARS HAVE NOT SHOWN ANY PRECIPITATION DEVELOPING AHEAD OF SHORTWAVE...HOWEVER WITH THE SPRINKLES ACROSS THE REGION ALREADY...FELT IT WISE TO MENTION SOME SPRINKLES IN AN UPDATED FCST. TEMPS MOVED UP A BIT WITH MORE CLOUDS EXPECTED OVERNIGHT. .SHORT TERM/LONG TERM... REMNANTS OF JEANNE CONT TO MOVE AWAY FROM THE U.S. MAINLAND. NORTHERLY FLOW WILL WEAKEN OVERNIGHT AS WE COME UNDER THE INFLUENCE OF AN UPPER LOW MOVING EAST FROM LAKE ERIE. THAT LOW WILL CROSS SOUTHERN NEW YORK STATE LATE TNGT AND THU BUT WILL BE CLOSE ENOUGH TO THE FA TO SUPPLY US WITH PLENTY OF CLOUDS AND EVEN A FEW SHOWERS. WILL CARRY A SLGT CHC NRN ZONES LATE TNGT...THEN A CHANCE NRN 2/3RDS THU...AND A LINGERING SLGT CHC NRN ZNS THU EVNG. HIGH PRES WILL MOVE IN FROM THE WEST WITH DRIER AIR TO BRING CLEARING THU NGT. FAIR WX WILL LAST THRU FRI NGT AS THE HIGH PRES SYS MVS ACROSS. A COLD FRONT APPROACHING FROM THE WEST WILL CAUSE CLOUDS TO INCREASE SAT AND BRING A CHC OF SHWRS/TSTMS SAT AFTN AND EVNG. A FEW FRONTAL SHOWERS MAY LINGER SAT NIGHT BUT SHOULD END BY DAYBREAK SUN. FAIR WX HI PRES WILL THEN TAKE OVER FOR SUN THRU MON. A WEAK COLD FRONT WILL MOVE RAPIDLY ACROSS MON NGT. THE FRONT IS EXPECTED TO BE MOISTURE-STARVED SO WILL ONLY CARRY A SLGT CHC FOR SHWRS EXTREME N. ANOTHER HIGH PRES SYSTEM WILL THEN TAKE OVER AGAIN FOR TUE THRU WED. && .MARINE... GALES WILL BE CHANGED TO SCA ON THE OCEAN AND LOWER BAY WITH THIS FCST. THE WINDS HAVE COME DOWN BELOW GALE FORCE AND WILL PROBABLY DROP BELOW SCA CRITERIA LATE TONIGHT. SEAS WILL BE SLOWER TO DROP BUT SHOULD ALSO COME DOWN ON THU. THEN CONDITIONS SHOULD GENERALLY REMAIN BELOW SCA CRITERIA THROUGH THE WEEKEND. && .AVIATION... CLOUDS CONTINUE THROUGH AT THE TAF SITES WITH MOISTURE TRAPPED BELOW 850 MB. CLOUD HEIGHTS GENERALLY 3 THSD FT. THE UPPER MOVING IN BY TO THE NORTH ON THU SHOULD KEEP CLOUDS IN PLACE THROUGH AT LEAST THU MORNING. && .HYDROLOGY... RARITAN AND MILLSTONE ARE EXPECTED TO CREST THIS EVNG...OTHERS ARE CURRENTLY CRESTING OR HAVE ALREADY CRESTED AND ARE FALLING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. MD...NONE. DE...NONE. MARINE...SMALL CRAFT ADVISORY FOR ZONES ANZ431-450>455. && UPDATE...OHARA SHORT TERM/LONG TERM...RPW AVIATION...RNS MARINE...RNS HYDROLOGY...WN/JJM/TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT WED SEP 29 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-301000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 530 AM EDT WED SEP 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES .DAY ONE... RAIN WHICH FELL YESTERDAY AND IN SOME CASES PERSISTED THROUGH MOST OF EARLY MORNING HOURS ON WEDNESDAY HAS CAUSED FLOODING IN MANY AREAS. PLEASE REFER TO ALL OF OUR FLOOD STATEMENTS FOR FURTHER DETAILS. THERE IS A HIGH RISK OF RIP CURRENTS TODAY. FOR MORE SPECIFIC INFORMATION, PLEASE REFER TO OUR SURF ZONE FORECAST. GALES ARE UP FOR THE OCEAN WATERS AND LOWER DELAWARE BAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KRUZDLO
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2004Every state in 2004This day in weather historyWarnings in New Jersey, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426619.